MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F702
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Primary procedure, right knee.It was reported that in opening the outer sterile packaging, the rim of the plastic packaging broke off with the tyvek.The inner packaging was intact, but due to sterility concerns, the implant was not used and was disposed.Another implant was immediately available, and rep confirmed there was no surgical delay whatsoever.Rep was present in the o.R.And witnessed the event.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by the photograph.Method & results: device evaluation and results: no product was returned for evaluation.One photograph was provided.The photograph shows the outer blister with the tyvek lid removed.One side flange is broken away/fractured from the outer blister.The broken portion of the outer blister remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.There was also a video provided.The video is of poor quality but shows the unit carton complete with shrink wrap.Medical records received and evaluation: not performed as no medical records were provided.The event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: based on the visual inspection of the attached photograph the investigation concluded that the packaging damage was most likely caused by incorrect/excessive handling prior to opening of the product whereby the unit carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
Primary procedure, right knee.It was reported that in opening the outer sterile packaging, the rim of the plastic packaging broke off with the tyvek.The inner packaging was intact, but due to sterility concerns, the implant was not used and was disposed.Another implant was immediately available, and rep confirmed there was no surgical delay whatsoever.Rep was present in the operating room and witnessed the event.

Brand Name
TRIATHLON CR FEM COMP #7 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7435292
Report Number0002249697-2018-01145
Device Sequence Number196179
Product Code MBH
UDI-Device Identifier07613327040357
UDI-Public07613327040357
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number5510F702
Device Lot NumberBCJ6A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR